As the COVID crisis continues to roil parts of America and the world beyond, we are still learning quite a bit about the virus, the coming vaccines, and how best to mitigate our risks in the meantime.
Some of the warnings that health experts have issued seemed downright wild: Double-masking, for instance, which makes sense in an obtuse, literal sense, but seems like a lost opportunity to simply make a better mask.
Now there are some concerns about the effects of Tylenol and other pain relievers, and their side effects in connection with COVID and/or the vaccines.
Avoid pain relief medications just before getting the COVID-19 vaccine, but they are ‘perfectly fine’ to take after, experts say.take our poll - story continues below
Headache, fever, body aches and chills.
While these are completely normal side effects of the COVID-19 vaccine – and a good sign your immune system is working – they can be unpleasant.
To minimize the discomfort, some Americans may turn to pain relievers such as acetaminophen or ibuprofen. Others worry these medications could blunt the effectiveness of the vaccine.
The research is still very fresh.
Studies on the subject are sparse and inconsistent, but the Centers for Disease Control and Prevention and the World Health Organization both recommend against the preventive use of pain relievers,though allow them if symptoms develop after.
In a study published in the peer-reviewed Journal of Virology, researchers found nonsteroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen can reduce the production of antibodies and impact other aspects of the immune response to SARS-CoV-2, the virus that causes COVID-19.
Experts suggest that taking such pain relievers after receiving your vaccine, even if the symptoms you’re treating are related to the vaccination itself, is perfectly fine.
Become an insider!
Sign up for our free email newsletter, and we'll make sure to keep you in the loop.